Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

emilyology

Member
  • Total Reviews

    0
  • Content Count

    40
  • Joined

  • Last visited

Community Reputation

5 Neutral

1 Follower

About emilyology

  • Rank
    Junior Member
  • Birthday 01/09/1993

Profile Information

  • Gender
    Female

Recent Profile Visitors

2515 profile views
  1. Hey Emily, thanks a lot for your reply. Im glad things worked out for you. So you would suggest accutane to someone in my position? Im sure the bactrim will start working soon but I don't want to go through all of this only to come off it and the acne returns. I am going to see if they will let me use bactrim with accutane, so hopefully like you I can avoid an IB. How is your skin now, post accutane? And yeh i know what you mean about the scarring, most of my major scarring is from the past - i
  2. I went on Accutane when I was 16 (?) or maybe earlier at the tail end of 15 - I can't remember because it was about 5 years ago! I never had hair loss, just really dry lips and dry eyes. Those were the only side effects I had from Accutane. I was initially worried about the possibility of my depression, anxiety, and ADHD getting worse, but they had been monitored since age 10 by my psychiatrist, and I have been medicated, so things actually got better once I started looking better. I was on
  3. Make sure to tell this to your dermatologist. You're not supposed to get sun exposure once you're on Accutane, so your skin will probably need to heal before he/she puts you on it, but I don't doubt that they'll put you on it if you have reoccurring acne - especially if you've been on Accutane before. If it's cystic, I'm sure you'll have no problems, even if it's "clear" now. Good luck!
  4. Is it worth a shot? Absolutely. If you're not aiming for Accutane and have cystic acne, you'll likely have to exhaust every option you have available. In my experience, all it did was irritate my skin and make it burn, but different people have different experiences. This was post-Accutane (I had a flare up after taking a medication, which eventually went away with Bactrim). Good luck!
  5. I'm on the fence about "reasons" behind acne. Yes, there are certain elements that might influence your skin, but genetically, your skin isn't likely to magically clear up with a healthy diet or exercising. The only catalyst to my post-Accutane acne was a medication, which is a biological thing. Visit a dermatologist. If you don't want to be put on medication, they will likely give you strategies to try and see if your acne clears up. Don't worry so much over the "cause", because it mi
  6. Pretty much everyone has blackheads and enlarged pores on their nose. It's annoying, but if you fixate on it, it's that much worse. I just use Biore's pore strips from time to time. I don't notice a difference cosmetically, but getting the gunk out is important.
  7. I'm not in the UK, but my dermatologist (a PA) is my favorite medical professional to go to! She's upbeat and actually listens to me. I agree with the post above - derms are leaps and bounds above GPs any day.
  8. I never looked worse after I started, only better.
  9. I never took anything and was fine. There are medications that are much harder on the liver than Accutane. As long as you're monitored, you'll be fine.
  10. Doxycycline is on my allergy list now, simply because I threw up every.single.time. I took it. Didn't matter if I ate before, if I ate after, how long I waited, what I ate, what I drank, etc. I couldn't tolerate it. As far as Epiduo goes, I didn't have success with that either. It just made my skin more irritated. I went back on Bactrim and have been maintaining clear skin since.
  11. I started seeing results pretty fast - I can't remember my dosage since it was more than 4 years ago, but I'm about 130 lbs and 5'6" and I had horrible cystic acne. My dermatologist also had me on Bactrim throughout my Accutane treatment.
  12. Accutane does shrink the oil glands. After treatment, they reopen, but never to the degree that they once were. That said, I was on Accutane 4 years ago and I still have oily skin. An ethical dermatologist would not prescribe you Accutane, in my opinion.
  13. I would be hella pissed if one of my friends said something, especially knowing I'd suffered from the same issues. I do find myself pitying the individual occasionally, because I know what it feels like, but I never even express that out loud.
  14. I'm 20 and have been dealing with bad cystic acne since age 13. I've been on Accutane (age 16), and am on Bactrim until further notice. It is emotionally draining. It's physically hard, too, and it hurts. Honestly, telling you to be patient isn't going to help, but know it's worth it. Know that you're being proactive about the problem and that it's not your fault. Know that acne doesn't define who you are, and most importantly, know that acne shouldn't define how you feel. That last one is hard,
  15. I have these, too. I always have, and I'm not sure why. They can swell up sometimes and look like a gross cold sore, even though it's not. They're super painful when I get them, but I haven't found anything that works other than to just put spot treatment right away when they show up and just try to speed up the clearing process.
×